Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 3, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 1, 2010, 4:43 PM CST for 8 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2010, 4:43 PM CST (22:43 UTC)
- Expired
- Mar 2, 2010, 1:20 AM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WWUS74 KBRO 012243 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 443 PM CST MON MAR 1 2010 ...STRONG NORTHWEST WINDS PLAGUING DEEP SOUTH TEXAS... .A STRONG AREA OF HIGH PRESSURE MOVING IN BEHIND A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN GULF COAST IS RESULTING IN GUSTY NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH THIS EVENING. THESE WINDS WILL DIMINISH LATER THIS EVENING FALLING INTO THE 10 TO 20 MPH RANGE. TXZ248>257-020400- /O.NEW.KBRO.WI.Y.0003.100301T2243Z-100302T0400Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 443 PM CST MON MAR 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. A STRONG AREA OF HIGH PRESSURE MOVING IN BEHIND A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN GULF COAST IS RESULTING IN GUSTY NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH THIS EVENING. THESE WINDS WILL DIMINISH LATER THIS EVENING FALLING INTO THE 10 TO 20 MPH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ SPEECE
2 follow-up statements
272 WWUS74 KBRO 020355 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 955 PM CST MON MAR 1 2010 ...STRONG NORTHWEST WINDS PLAGUING DEEP SOUTH TEXAS... .A STRONG AREA OF HIGH PRESSURE MOVING IN BEHIND A LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN GULF COAST IS RESULTING IN GUSTY NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH. THESE WINDS WILL DIMINISH TUESDAY MORNING FALLING INTO THE 10 TO 20 MPH RANGE. TXZ248>257-020800- /O.EXT.KBRO.WI.Y.0003.000000T0000Z-100302T0800Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 955 PM CST MON MAR 1 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM CST TUESDAY. A STRONG AREA OF HIGH PRESSURE MOVING IN BEHIND A SURFACE LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN GULF COAST IS RESULTING IN GUSTY NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH THIS EVENING. THESE STRONG WINDS WILL PERSIST PAST MIDNIGHT TONIGHT EVENTUALLY FALLING BELOW WIND ADVISORY CRITERIA EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ SPEECE
321 WWUS74 KBRO 020720 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 120 AM CST TUE MAR 2 2010 ...WINDS RAPIDLY DIMINISHING ACROSS DEEP SOUTH TEXAS... .SURFACE WINDS ARE RAPIDLY DIMINISHING ACROSS THE RIO GRANDE VALLEY RIGHT NOW...AND THE WIND ADVISORY IS NOW CANCELLED. TXZ248>257-020830- /O.CAN.KBRO.WI.Y.0003.000000T0000Z-100302T0800Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 120 AM CST TUE MAR 2 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY PREVIOUSLY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 2 AM CST TUESDAY. SURFACE HIGH PRESSURE IS BEGINNING TO SETTLE DIRECTLY OVER DEEP SOUTH TEXAS RIGHT NOW...AND WINDS ARE RAPIDLY DIMINISHING. THUS... THE WIND ADVISORY HAS BEEN CANCELLED EARLY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:02 PM CST, 41 minutes earlier.
Area forecast discussion, Mar 1, 4:02 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 402 PM CST MON MAR 1 2010 .FIRE WEATHER...THE CURRENT RH VALUES AROUND THE BRO CWA HAVE FALLEN INTO THE TEENS TO NEAR 20 DEGREES. THIS IN COMBINATION WITH THE STRONG NORTHWESTERLY LOW LEVEL FLOW HAS RESULTED IN A WINDOW OF RED FLAG WARNING CONDITIONS FOR THE EARLY EVENING HOURS. HAVE UPDATED THE RFW AND FWF PRODUCT ACCORDINGLY. && .PREV DISCUSSION... /ISSUED 109 PM CST MON MAR 1 2010/ .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...A COLD FRONT HAS MOVED THROUGH THE AREA THIS MORNING CAUSING LIGHT NORTHWEST WINDS. MOSTLY SUNNY SKIES WILL BE THE RULE TODAY UNDER A RELATIVELY DRY AND STABLE AIR MASS. WINDS WILL INCREASE FROM THE NORTH BY MONDAY EVENING AS THE PRESSURE GRADIENT TIGHTENS ONCE AGAIN. TEMPERATURES WILL BE SLIGHTLY COOLER BY MONDAY EVENING WITH SOME COLD AIR ADVECTION. WINDS WILL CONTINUE QUITE STRONG FROM THE NORTHWEST TONIGHT BEFORE DECREASING TOWARD DAWN TUESDAY MORNING. LOW TEMPERATURES TONIGHT AND TUESDAY WILL BE BELOW NORMAL FOR THIS TIME OF YEAR AS COOLER AIR MOVES INTO DEEP SOUTH TEXAS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/...A HIGH PRESSURE RIDGE EXTENDING ACROSS THE RIO GRANDE VALLEY THE MIDDLE OF THIS WEEK WILL PRODUCE CLEAR TO PARTLY CLOUDY SKIES WEDNESDAY THROUGH FRIDAY AND LIGHT TO MODERATE SOUTHEASTERLY WINDS. MOSTLY CLOUDY SKIES WILL PREVAIL ACROSS DEEP SOUTH TEXAS FRIDAY EVENING THROUGH THE END OF THE FORECAST PERIOD. THE WINDS WILL INCREASE FROM THE SOUTHEAST ON FRIDAY BUT LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL CONTINUE ACROSS DEEP SOUTH TEXAS FRIDAY THROUGH SUNDAY. THE TEMPERATURES WILL BE SLIGHTLY LOWER THAN NORMAL ON WEDNESDAY BUT WILL BEGIN TO SLOWLY INCREASE BY THURSDAY BECOMING NEAR NORMAL THURSDAY AND SLIGHTLY HIGHER THAN NORMAL SATURDAY THROUGH EARLY NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS AT TIMES FRIDAY THROUGH THROUGH THE WEEKEND. && .MARINE...TONIGHT THROUGH TUESDAY NIGHT...AT 12 NOON BOY020. REPORTED WINDS FROM THE WEST AT 8 KNOTS GUSTING TO 10 KNOTS WITH SEAS 7.9 FEET AT 9 SECONDS. WINDS WILL BE STRONG FROM THE NORTH BY MONDAY EVENING CAUSING SMALL CRAFT CONDITIONS TO CONTINUE THROUGH TUESDAY MORNING. WINDS AND SEAS WILL DECREASE BY TUESDAY AFTERNOON AS HIGH PRESSURE MOVES INTO THE AREA. WEDNESDAY THROUGH SATURDAY...LIGHT TO MODERATE SOUTHEASTERLY WINDS AND LOW SEAS WILL PREVAIL ACROSS THE MARINE AREAS WEDNESDAY AND THURSDAY. HOWEVER THE SOUTHEASTERLY WINDS AND THE SEAS WILL INCREASE ACROSS THE COASTAL WATERS ON FRIDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF OF MEXICO COASTAL WATERS ON FRIDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES FRIDAY AND SATURDAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS FOR THE NEXT 24 HOURS. WINDS WILL BE LIGHT FROM THE NORTH THIS MORNING BECOMING MODERATE TO STRONG THIS EVENING AND CONTINUING THROUGH TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 48 67 49 71 / 0 0 0 0 BROWNSVILLE 49 69 45 73 / 0 0 0 0 HARLINGEN 47 69 43 74 / 0 0 0 0 MCALLEN 46 74 45 76 / 0 0 0 0 RIO GRANDE CITY 48 76 43 78 / 0 0 0 0 SOUTH PADRE ISLAND 49 65 52 70 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR TXZ248>257. SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM CST TUESDAY FOR GMZ130-132-135. SMALL CRAFT ADVISORY UNTIL NOON CST TUESDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...60 LONG TERM...63 GRAPHICAST/NOWCAST...HART
Hazardous weather outlook, Mar 1, 4:30 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR ADVISORIES NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 PM CST MON MAR 1 2010 GMZ130-132-135-150-155-170-175-TXZ248>257-021200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 430 PM CST MON MAR 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS THROUGH NOON TUESDAY. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 6 AM TUESDAY MORNING. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE LAGUNA MADRE UNTIL 6 AM CST TUESDAY MORNING...WITH THE SMALL CRAFT ADVISORY FOR THE ADJACENT GULF OF MEXICO WATERS REMAINING IN EFFECT UNTIL NOON TUESDAY. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR FRIDAY THROUGH SUNDAY DUE TO INCREASING WINDS AND SEAS. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE FOR A MAJORITY OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:50 AM CST | Small Craft Advisory for Winds | BRO | 18 hr | |
| Mar 1, 3:51 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.